# SDR 95ZZZX3944

- Difficulty date: June 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Kansas City Aviation Center Inc, repair station AMYR171C
- Aircraft: N91318
- Make and model: Piper PA-38-112
- Aircraft serial: 3881A0162
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector
- Part number: 7741302
- Condition: Broken
- Location: Fuel Valve
- Part time: 4,970 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

IN-FLIGHT SELECTOR VALVE COULD NOT BE CHANGED FROM LEFT TANK.  MULTIPLE ATTEMPTS MADE TO CHANGE FUEL SELECTOR POSITION.  AIRCRAFT ENGINE QUIT.  AN OFF-AIRPORT EMERGENCY LANDING WAS MADE.  FUEL WAS DELIVERED TO THE PLANE AND IT WAS FLOWN BACK TO THEIR AIRPORT.  THE FUEL SELECTOR VALVE WAS REMOVED AND DISASSEMBLED.  THE INTERNAL NYLON PART THAT ACTUALLY DETERMINES THE SELECTOR POSITION WAS FOUND BROKEN.  ONCE THE NYLON SHEARED, THE PIN WAS DISLODGED AND FORCED TO ONE SIDE MAKING THE SELECTOR TOTALLY INOPERATIVE.  THIS AIRCRAFT IS USED FOR FLIGHT TRAINING, SO SELECTOR VALVE GETS A GREAT DEAL OF USE.
